Indiana, 2025Flooding in Indiana, February 16 to 24, 2025
February 16 to 24, 2025 · NWS PAH · 2 events in 2 counties and zones
5-3) over the White River basin on February 15th resulted in rising water levels along the White River with minor flooding at Petersburg and Hazleton.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain (2.5-3) over the White River basin on February 15th resulted in rising water levels along the White River with minor flooding at Petersburg and Hazleton.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 16, 12:22 PM EST, 4 hours earlier. Its key messages:
- Bands of moderate to heavy snow will produce quick snow accumulations of 1-2 inches this morning across parts of southeast Missouri and southern Illinois. The rest of the region will see generally a dusting up to 1 inch of snow.
- A high-impact winter storm is increasingly likely to impact the region Tuesday into Wednesday.
- Dangerous cold is expected nearly all this week. Low temperatures in the single digits and subzero wind chill values are forecast the latter half of the week.
Area forecast discussion, Feb 16, 12:22 PM EST, 4 hours before
Area Forecast Discussion
National Weather Service Paducah KY
1122 AM CST Sun Feb 16 2025
.KEY MESSAGES...
- Bands of moderate to heavy snow will produce quick snow
accumulations of 1-2 inches this morning across parts of
southeast Missouri and southern Illinois. The rest of the
region will see generally a dusting up to 1 inch of snow.
- A high-impact winter storm is increasingly likely to impact
the region Tuesday into Wednesday.
- Dangerous cold is expected nearly all this week. Low
temperatures in the single digits and subzero wind chill
values are forecast the latter half of the week.
&&
.DISCUSSION...
Issued at 251 AM CST Sun Feb 16 2025
Following yesterday's major flash flood event, wraparound
deformation banding and much colder thermal profiles have
allowed for bands of moderate to heavy snow to develop across
parts of southeast Missouri and southern Illinois. Travel
impacts have quickly developed in this area as a quick 1-2
inches of snow have fallen. Issued a Winter Weather Advisory
through 14z here, with a Special Weather Statement for a dusting
up to 1" elsewhere. Depending on how the banding evolves, the
Winter Weather Advisory may need to be expanded eastward.
The rest of today through Tuesday will feature quiet but cold
weather as Canadian high pressure settles into the Midwest. High
temperatures today will reach the lower to middle 30s, with lows
in the lower to middle teens. Monday (Washington's Birthday)
will see even colder temperatures with highs only reaching the
middle 20s along I-64 to the middle 30s along the KY/TN and
MO/AR borders.
The antecedent cold airmass will set the table for an impactful
winter storm Tuesday afternoon through Wednesday morning. Model
agreement is quite good at this range, with surface low pressure
passing through the Mid-South. Thermal profiles look favorable
for enhanced snowfall rates at times Tuesday night, and the
latest NBM ensemble guidance gives a 50-90% of the region
seeing at least 4", with this highest chances in southeast
Missouri and lowest in southwest Indiana and the Kentucky
Pennyrile. If trends hold, a Winter Storm Watch will likely be
issued for most or all the area in the next shift or two.
Following the winter storm, Arctic high pressure will again
descend into the Midwest, and bitter cold can be expected
through the remainder of the week. Current guidance shows
temperatures 20-30 degrees below normal for the Wednesday
through Friday period, with highs in the teens and 20s Wednesday
and Thursday and the 20s and 30s Friday and Saturday. Overnight
lows in the teens and single digits are forecast in addition to
wind chills near or below zero. Looking just beyond the seven
day window, a return of a milder zonal pattern will allow for
some moderation in temperatures to start next week.
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1122 AM CST Sun Feb 16 2025
Lingering snow flurries mainly across the northern terminals
will taper off later this afternoon. MVFR cigs lift to low VFR
this evening before scattering out tonight. High clouds then
begin to thicken on Monday from the north. Gusty NW winds
between 10-17 kts with gusts around 25 kts diminish to 5-10 kts
tonight.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
DISCUSSION...DWS
AVIATION...DW
Hazardous weather outlook, Feb 16, 8:58 AM EST, 7 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
758 AM CST Sun Feb 16 2025
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-171400-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
758 AM CST Sun Feb 16 2025 /858 AM EST Sun Feb 16 2025/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
Slippery road conditions are possible through the afternoon
following this morning's snow.
Widespread river flooding will continue or is forecast to develop
along parts of the Ohio and Green Rivers.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Accumulating snowfall with travel impacts is becoming increasingly
likely Tuesday afternoon through Wednesday morning.
Dangerous cold is forecast for much of next week. Morning wind
chill values will be near or below zero Wednesday through Friday.
Widespread river flooding will continue or is forecast to develop
along parts of the Ohio and Green Rivers.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.
Flood, Pike
- When
- February 16, 4:22 PM EST to February 23, 10:15 PM EST
- Where
- Pike County, 2.97 mi NNE of Alford to 1.52 mi NE of Petersburg
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.520, -87.230
Minor flooding of low-lying agricultural lands and low oil fields occurred around Petersburg.
Flood, Gibson
- When
- February 17, 1:30 PM CST to February 24, 8:15 AM CST
- Where
- Gibson County, 1.76 mi ENE of Giro to 1.61 mi NNE of Giro
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.510, -87.440
Minor flooding of low-lying agricultural lands and oil fields occurred near Hazleton.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, February 16, 20251 death · $415,000 · EF1 · 145 events
- High Wind in Pennsylvania, February 16 to 17, 20251 death · 56 kt wind · 10 events
- Cold in Nebraska, February 16, 20251 death · 1 event
- Lake-Effect Snow and High Wind in New York, February 16 to 19, 20251 injured · $2.3 million · 56 kt wind · 5 events
- Avalanche and High Wind in Virginia, February 16, 2025$300,000 · 60 kt wind · 27 events
- Damaging Winds in North Carolina, February 16, 2025$156,000 · 53 kt wind · 25 events
- Damaging Wind in Maryland, February 16, 2025$250,000 · 76 kt wind · 1 event
- Blizzard and High Wind in Pennsylvania, February 16 to 17, 20251 injured · $59,000 · 56 kt wind · 17 events
- High Wind in North Carolina, February 16, 2025$108,000 · 60 kt wind · 9 events
- Lake-Effect Snow and High Wind in New York, February 16 to 18, 20252 injured · 50 kt wind · 30 events
- Damaging Winds and Strong Wind in North Carolina, February 16, 2025$60,000 · 50 kt wind · 6 events
- Extreme Cold in North Dakota, February 16 to 19, 202536 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1233053, 1233054.